Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 135, NWS St. Louis, MO

June 5, 2019Lincoln County, Saint Charles County, Missouri; Calhoun County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2019, 6:50 PM CDT for Lincoln County, Saint Charles County, Missouri; Calhoun County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2019, 6:50 PM CDT (23:50 UTC)
Expired
Jun 5, 2019, 7:30 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, IL, Lincoln County, MO, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 25 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 2:21 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
941 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

589 
WUUS53 KLSX 052350
SVRLSX
ILC013-MOC113-183-060030-
/O.NEW.KLSX.SV.W.0135.190605T2350Z-190606T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
650 PM CDT Wed Jun 5 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  South central Calhoun County in southwestern Illinois...
  Northwestern St. Charles County in east central Missouri...
  Southeastern Lincoln County in east central Missouri...

* Until 730 PM CDT.

* At 650 PM CDT, severe thunderstorms were located along a line
  extending from near Winfield to near Fountain N' Lakes to Hawk
  Point, moving south at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  O'Fallon, Wentzville, Lake St. Louis, Dardenne Prairie, Troy, St.
  Paul, Moscow Mills, Winfield, New Melle, Josephville, Fountain N'
  Lakes, Chain of Rocks, Flint Hill, Foristell, Old Monroe,
  Batchtown, Foley, Brussels and Beechville.

This includes Interstate 70 in Missouri between exits 203 and 216.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3894 9055 3892 9077 3868 9069 3871 9096
      3887 9096 3887 9098 3900 9100 3905 9090
      3906 9069
TIME...MOT...LOC 2350Z 347DEG 22KT 3906 9078 3901 9089 3896 9112 

HAIL...0.75IN
WIND...60MPH
 
$$

Gosselin
2 follow-up statements
690 
WWUS53 KLSX 060012
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
712 PM CDT Wed Jun 5 2019

ILC013-MOC113-060022-
/O.CAN.KLSX.SV.W.0135.000000T0000Z-190606T0030Z/
Calhoun IL-Lincoln MO-
712 PM CDT Wed Jun 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CALHOUN AND
SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Illinois...and east central Missouri.

LAT...LON 3891 9077 3868 9069 3871 9096 3889 9095
      3889 9086 3888 9081 3891 9080 3892 9078
      3893 9072 3892 9077 3892 9073 3893 9070
      3893 9066
TIME...MOT...LOC 0012Z 347DEG 22KT 3893 9074 3888 9085 3883 9108 

$$

MOC183-060030-
/O.CON.KLSX.SV.W.0135.000000T0000Z-190606T0030Z/
St. Charles MO-
712 PM CDT Wed Jun 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN ST. CHARLES COUNTY...

At 712 PM CDT, severe thunderstorms were located along a line
extending from near Chain of Rocks to near Wentzville to near
Truesdale, moving south at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
O'Fallon, Wentzville, Lake St. Louis, Dardenne Prairie, St. Paul, New
Melle, Josephville, Flint Hill and Foristell.

This includes Interstate 70 in Missouri between exits 203 and 216.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3891 9077 3868 9069 3871 9096 3889 9095
      3889 9086 3888 9081 3891 9080 3892 9078
      3893 9072 3892 9077 3892 9073 3893 9070
      3893 9066
TIME...MOT...LOC 0012Z 347DEG 22KT 3893 9074 3888 9085 3883 9108 

HAIL...0.75IN
WIND...60MPH
 
$$

Gosselin
655 
WWUS53 KLSX 060030
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
730 PM CDT Wed Jun 5 2019

MOC183-060040-
/O.EXP.KLSX.SV.W.0135.000000T0000Z-190606T0030Z/
St. Charles MO-
730 PM CDT Wed Jun 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. CHARLES
COUNTY HAS EXPIRED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Missouri.

LAT...LON 3891 9077 3868 9069 3871 9096 3889 9095
      3889 9086 3888 9081 3891 9080 3892 9078
      3893 9072 3892 9077 3892 9073 3893 9070
      3893 9066
TIME...MOT...LOC 0030Z 344DEG 19KT 3872 9067 3867 9078 3862 9101 

$$

Gosselin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:34 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 5, 6:34 PM CDT, 16 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
634 PM CDT Wed Jun 5 2019

.SHORT TERM...  (Through Late Thursday Night)
Issued at 148 PM CDT Wed Jun 5 2019

Focus continues to be thunderstorm and severe threat through this
evening.

Surface low is currently centered over northwest MO with a front
across northern MO into west central IL. Congested CU developing
over NE MO and into west central IL as well as over far eastern
portions of the CWA as an outflow boundary pushes south. These two
areas should be a focus for development this afternoon. Once these
storms develop, they will likely quickly become severe.

With steep mid level lapse rates and high CAPE, hail will be a
threat. Mid levels are quite dry, which will help enhance the
downburst and cold pools. While hail will initially be a threat,
the threat should transition to a wind threat over the next couple
of hours. While a tornado threat can never be completely ruled
out, with 15 to 20kts of 0-3km shear, expect a low tornado threat
through the evening.

Upper low currently over NM is expected to continue moving east
and should lift into OK region by Thurs morning. This should help
support thunderstorm development over the region with a stalled
sfc front across the area. The focus should be over the southern
half or so of the CWA, but likely or higher PoPs may need to be
pulled further north. Given the rain southern portions of the CWA
have received yesterday, and additional rain this evening, will
need to consider potential for a flood headline for tomorrow and
potentially into Fri.

Tilly

.LONG TERM...  (Friday through Next Wednesday)
Issued at 310 PM CDT Wed Jun 5 2019

Models are in fairly good agreement suggesting the upper low
mentioned above becoming blocked by upper level ridging and
nearly stationary over northern AR into TN/KY region through the
weekend. While model solutions are in agreement with this trend,
placement of the upper low differ slightly. This will largely
determine placement of precip through the weekend. PoPs may
eventually need to be raised and moved further north, but will
need better agreement among models.

Agreement is better that a fairly strong cold front will push
through the region late Sun into Mon. As the surface ridge builds
into the area, the region will finally see a couple of days of dry
weather with seasonably cool temps. This will be somewhat short
lived as models suggest a fairly deep trof reaching the area by
Wed with the chance for storms continuing through the end of the
forecast period with continued cool temps.

Tilly

&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 621 PM CDT Wed Jun 5 2019

TSRA continue to push south across the region. Extent of severe
has been less than prev anticipated, but the threat continues into
the early evening. Behind the TSRA, expect VFR cigs overnight with
winds becoming lighter. Chances for precip return Thurs with light
NE winds.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 5, 4:11 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
411 PM CDT Wed Jun 5 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
411 PM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected to push south through the region this
evening. Some of these storms will likely be severe with damaging
winds and large hail as the the main threat.

Major river flooding is ongoing along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are in the forecast each day through Tuesday.

Major river flooding will continue along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather to the National
Weather Service.

Tilly

In the hours before

Local storm report, Jun 5, 5:05 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
505 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             HANNIBAL                39.71N 91.38W
06/05/2019  E0.25 INCH       MARION             MO   EMERGENCY MNGR

&&

SALLY
Special weather statement, Jun 5, 5:08 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service St Louis MO
508 PM CDT Wed Jun 5 2019

ILZ097-MOZ026-027-034>036-042-052300-
Pike IL-Marion MO-Pike MO-Audrain MO-Monroe MO-Ralls MO-Shelby MO-
508 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY IN WEST
CENTRAL ILLINOIS...RALLS COUNTY IN NORTHEASTERN MISSOURI...NORTHERN
AUDRAIN COUNTY IN CENTRAL MISSOURI...SOUTHERN MARION...SOUTHERN
SHELBY...MONROE AND NORTHWESTERN PIKE COUNTIES IN NORTHEASTERN
MISSOURI UNTIL 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarence to near Monroe City to 6 miles
southeast of Hannibal. Movement was south at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hannibal, Bowling Green, Vandalia, Louisiana, Monroe City, Shelbina,
Paris, Santa Fe, New London, Pleasant Hill, Clarence, Perry, Atlas,
Madison, Laddonia, Center, Frankford, Farber, Pike and Rensselaer.

This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Illinois...and central and northeastern
Missouri.

LAT...LON 3975 9229 3970 9178 3972 9113 3942 9083
      3940 9090 3940 9093 3939 9093 3920 9152
      3929 9231
TIME...MOT...LOC 2208Z 352DEG 27KT 3974 9232 3966 9177 3964 9131

Gosselin
Special weather statement, Jun 5, 5:24 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service St Louis MO
524 PM CDT Wed Jun 5 2019

ILZ097-098-052315-
Calhoun IL-Pike IL-
524 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS AND PIKE COUNTIES IN WEST CENTRAL ILLINOIS
UNTIL 615 PM CDT...

At 524 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from 8 miles southwest of Barry to 6 miles
east of Pittsfield. A spotter reported small limbs down in Hull.
Movement was southeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Pittsfield, Griggsville, Pleasant Hill, Atlas, Belleview,
Independence, Bedford, Montezuma, Martinsburg, New Canton, Nebo,
Kampsville, Milton, Pearl, Detroit, El Dara, Florence, Time, Valley
City and Mozier.

This includes Interstate 72 between exits 31 and 35.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Illinois...and northeastern Missouri.

LAT...LON 3954 9057 3943 9062 3935 9062 3929 9060
      3926 9073 3967 9128 3971 9065
TIME...MOT...LOC 2224Z 323DEG 29KT 3963 9119 3962 9069

Gosselin
Local storm report, Jun 5, 5:26 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     WITT                    39.26N 89.35W
06/05/2019                   MONTGOMERY         IL   AMATEUR RADIO

            TREE LIMBS DOWN, ONE BLOCKING A CITY STREET.
            SOME SHINGLE DAMAGE ON A RESIDENCE.

&&

SALLY
Special weather statement, Jun 5, 6:13 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service St Louis MO
613 PM CDT Wed Jun 5 2019

ILZ098-MOZ036-042-051-052-060000-
Calhoun IL-Montgomery MO-Pike MO-Audrain MO-Lincoln MO-
613 PM CDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS...LINCOLN COUNTY IN EAST CENTRAL MISSOURI...
EAST CENTRAL AUDRAIN COUNTY IN CENTRAL MISSOURI...NORTHEASTERN
MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI AND SOUTHERN PIKE COUNTIES
IN NORTHEASTERN MISSOURI UNTIL 700 PM CDT...

At 613 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Hartford to Eolia to 6 miles southwest
of Belleview. Movement was southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Troy, Elsberry, Moscow Mills, Winfield, Davis, Hardin, Hawk Point,
Eolia, Bellflower, Fountain N' Lakes, Chain of Rocks, New Hartford,
Old Monroe, Batchtown, Silex, Middletown, Foley, Hamburg, Truxton and
Paynesville.

This also includes Cuivre River State Park.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Illinois...and central, northeastern and east central
Missouri.

LAT...LON 3924 9060 3920 9059 3914 9062 3907 9058
      3905 9059 3903 9057 3899 9057 3893 9070
      3889 9102 3892 9111 3893 9111 3895 9119
      3899 9119 3899 9126 3897 9127 3900 9135
      3925 9157 3926 9108 3933 9081
TIME...MOT...LOC 2313Z 304DEG 27KT 3926 9128 3922 9101 3927 9083

Gosselin
Local storm report, Jun 5, 6:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
649 PM CDT WED JUN 5 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND GST     2 WSW WILLIAMSBURG      38.91N 91.73W
06/05/2019  M42 MPH          CALLAWAY           MO   MESONET

            AG SITE.

&&

MAB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:18 PM CDTSpecial Weather StatementLSXSainte Genevieve, Saint Francois27 min
Jun 5, 4:11 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Shelby49 min
Jun 5, 4:44 PM CDTFlash Flood WarningLSXKnox, Lewis, Marion6 hr
Jun 5, 4:46 PM CDTSpecial Weather StatementLSXMarion, Shelby44 min
Jun 5, 5:08 PM CDTSpecial Weather StatementLSXMonroe, Pike, Ralls52 min
Jun 5, 5:33 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Pike, Ralls42 min
Jun 5, 6:13 PM CDTSpecial Weather StatementLSXLincoln47 min
Jun 5, 6:19 PM CDTRiver Flood WarningLSXLewis3 hr
Jun 5, 6:45 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis45 min
Jun 5, 6:53 PM CDTSpecial Weather StatementLSXCallaway, Gasconade, Warren52 min
Jun 5, 2:38 PM CDTSpecial Weather StatementLSXBrown52 min
Jun 5, 2:52 PM CDTSevere Thunderstorm WarningLSXMarion53 min
Jun 5, 3:02 PM CDTSevere Thunderstorm WarningLSXBrown43 min
Jun 5, 4:03 PM CDTSpecial Weather StatementLSXMontgomery42 min
Jun 5, 4:33 PM CDTSpecial Weather StatementLSXPike42 min
Jun 5, 4:56 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery49 min
Jun 5, 5:22 PM CDTFlash Flood WarningLSXMarion6 hr
Jun 5, 5:24 PM CDTSpecial Weather StatementLSXPike51 min
Jun 5, 6:27 PM CDTAreal Flood AdvisoryLSXAdams, Pike3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.